Alert archive / Maryland / Tornado Warnings in 2014

Tornado Warning 5, NWS Baltimore/Washington

May 22, 2014Anne Arundel County, Prince George's County, Maryland

NWS Baltimore/Washington issued this tornado warning at May 22, 2014, 4:38 PM EDT for Anne Arundel County, Prince George's County, Maryland. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 22, 2014, 4:38 PM EDT (20:38 UTC)
Expired
May 22, 2014, 5:15 PM EDT
In force
37 min
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon

Counties Anne Arundel County, MD, Prince George's County, MD

The radar

The Sterling radar (KLWX), 84 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 22, 2:18 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 8.6 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2014-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 291 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2014-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
291 J/kg
Mixed-layer CIN
-102 J/kg
Mixed-layer LCL
839 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

451 
WFUS51 KLWX 222038
TORLWX
MDC003-033-222115-
/O.NEW.KLWX.TO.W.0005.140522T2038Z-140522T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
438 PM EDT THU MAY 22 2014

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEASTERN PRINCE GEORGES COUNTY IN CENTRAL MARYLAND...
  CENTRAL ANNE ARUNDEL COUNTY IN CENTRAL MARYLAND...

* UNTIL 515 PM EDT

* AT 434 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS NEAR BOWIE...AND WAS MOVING EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LONDONTOWNE...
  PAROLE...
  ANNAPOLIS...
  RHODE RIVER...
  NAVY-MARINE CORPS MEMORIAL STADIUM...
  SEVERN RIVER...
  SOUTH RIVER...
  MAYO...
  GALESVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING AND AVOID WINDOWS. IF OUTDOORS OR IN A MOBILE HOME OR
VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

MOTORISTS SHOULD NOT TAKE SHELTER UNDER HIGHWAY OVERPASSES. AS A LAST
RESORT...EITHER PARK AND STAY IN YOUR VEHICLE...OR ABANDON YOUR
VEHICLE AND LAY FLAT IN A LOW SPOT.

THIS TORNADO MAY BE WRAPPED IN RAIN AND HARD TO SEE. TAKE COVER NOW.

&&

LAT...LON 3891 7645 3887 7650 3884 7648 3882 7649
      3894 7677 3903 7672 3899 7644 3897 7645
      3897 7646 3895 7644
TIME...MOT...LOC 2038Z 290DEG 27KT 3897 7667

$$

GMS
3 follow-up statements
379 
WWUS51 KLWX 222047
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
447 PM EDT THU MAY 22 2014

MDC033-222057-
/O.CAN.KLWX.TO.W.0005.000000T0000Z-140522T2115Z/
PRINCE GEORGES MD-
447 PM EDT THU MAY 22 2014

...THE TORNADO WARNING IS CANCELLED FOR PRINCE GEORGES COUNTY...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE WARNED
AREA. THUS THE TORNADO WARNING HAS BEEN CANCELLED.

LAT...LON 3891 7645 3887 7650 3884 7648 3882 7649
      3890 7667 3897 7665 3896 7645 3895 7644
TIME...MOT...LOC 2047Z 291DEG 30KT 3892 7659

$$

MDC003-222115-
/O.CON.KLWX.TO.W.0005.000000T0000Z-140522T2115Z/
ANNE ARUNDEL MD-
447 PM EDT THU MAY 22 2014

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM EDT FOR ANNE
ARUNDEL COUNTY...

AT 446 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR LONDONTOWNE...OR 5 MILES NORTHWEST OF RHODE RIVER...
AND WAS MOVING EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAYO...
  SOUTH RIVER...
  RHODE RIVER...
  GALESVILLE...
  HIGHLAND BEACH...
  BAY RIDGE...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING AND AVOID WINDOWS. IF OUTDOORS OR IN A MOBILE HOME OR
VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

THIS TORNADO MAY BE WRAPPED IN RAIN AND HARD TO SEE. DO NOT WAIT TO
SEE OR HEAR THE TORNADO. TAKE COVER NOW.

&&

LAT...LON 3891 7645 3887 7650 3884 7648 3882 7649
      3890 7667 3897 7665 3896 7645 3895 7644
TIME...MOT...LOC 2047Z 291DEG 30KT 3892 7659

$$

GMS
433 
WWUS51 KLWX 222058
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
458 PM EDT THU MAY 22 2014

MDC003-222115-
/O.CON.KLWX.TO.W.0005.000000T0000Z-140522T2115Z/
ANNE ARUNDEL MD-
458 PM EDT THU MAY 22 2014

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM EDT FOR ANNE
ARUNDEL COUNTY...

AT 455 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR MAYO...OR NEAR SOUTH RIVER...AND WAS MOVING EAST AT
35 MPH.

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING AND AVOID WINDOWS. IF OUTDOORS OR IN A MOBILE HOME OR
VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

THIS TORNADO MAY BE WRAPPED IN RAIN AND HARD TO SEE. DO NOT WAIT TO
SEE OR HEAR THE TORNADO. TAKE COVER NOW.

&&

LAT...LON 3891 7645 3887 7650 3884 7648 3882 7649
      3886 7657 3893 7655 3896 7645 3895 7644
TIME...MOT...LOC 2058Z 291DEG 30KT 3889 7648

$$

GMS
169 
WWUS51 KLWX 222104
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
504 PM EDT THU MAY 22 2014

MDC003-222115-
/O.CAN.KLWX.TO.W.0005.000000T0000Z-140522T2115Z/
ANNE ARUNDEL MD-
504 PM EDT THU MAY 22 2014

...THE TORNADO WARNING IS CANCELLED FOR ANNE ARUNDEL COUNTY...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE WARNED
AREA. THUS THE TORNADO WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE WARNED AREA.

LAT...LON 3891 7645 3887 7650 3884 7648 3882 7649
      3886 7657 3893 7655 3896 7645 3895 7644
TIME...MOT...LOC 2105Z 291DEG 30KT 3887 7641

$$

GMS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this tornado warning went out at May 22, 3:09 PM EDT, 1 hour 29 minutes earlier.

Area forecast discussion, May 22, 3:09 PM EDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
309 PM EDT THU MAY 22 2014

.SYNOPSIS...

A COLD FRONT WILL PASS THROUGH THE REGION LATE THIS AFTERNOON. AN UPPER
LEVEL DISTURBANCE WILL PIVOT ACROSS THE AREA FRIDAY...FOLLOWED BY
BUILDING HIGH PRESSURE FOR THE WEEKEND.

&&

.NEAR TERM /TONIGHT/...

SVR TSTM WATCH HAS BEEN ISSUED FOR THE NERN 1/2 OF THE FCST AREA.
AS WAS DSCD IN THE MRNG DSCN TEMPS WHICH HV RISEN INTO THE M80S HV
OUSHED SFC BASED CAPE OVR 1000. MINIMAL SHEAR - CURRENT IAD VWP
SHOWING WINDS IN LO LVLS FM ABT 240 AND AT UPR LVLS ARND 300. BLV
THIS WL LEAD TO STORMS THAT COULD PRODUCE STRONG DOWNDRAFTS AS THE
PRIMARY THREAT..HAIL AS A 2NDRY THREAT.

THIS THREAT SHOULD PERSIST UNTIL ARND MID EVE. THE COLD FNT WL BE
PUSHING THRU THE CWA THIS EVE...BRINGING AN END TO THE THREAT.
SFC WINDS WL TURN NW...DWPTS DROPPING THRU THE 50S. BY MRNG TEMPS
WL BE BACK INTO THE 50S W/ THE XCPTN OF IN THE CITIES.

&&

.SHORT TERM /FRIDAY/...

A COOLER DAY FRI AS CD FNT PUSHES S OF THE CWA. DOMINANT FEATURE
WL BECOME AN UPR LVL LOW FORMING OVR NY/SRN QUEBEC. MOST LKLY THE
MRNG WL START OUT M SUNNY...THEN INCSRG CLDS DURG ERLY AFTN AS LO
LVL INSTABILITY DVLPS FM THE SHARP LO LVL LAPSE RATES. BECAUSE OF
THIS THERE WL BE A CHC RW DURG THE ERLY/MID AFTN...THE MOST LKLY
LOCATION WOULD BE CLOSE TO THE MASON-DIXON LN.

HIGHS SHOULD BE IN THE MU70S.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...

AN UPPER-LEVEL DISTURBANCE WILL SHIFT EAST OF THE AREA FRIDAY NIGHT
AND HIGH PRESSURE WILL BUILD OVERHEAD. ANY LEFTOVER SHOWERS FRIDAY
EVENING WILL DISSIPATE AND IT WILL TURN OUT DRY AND COOL FRIDAY
NIGHT.

HIGH PRESSURE WILL REMAIN OVERHEAD FOR THE WEEKEND...BRINGING MAINLY
DRY AND SEASONABLY WARM CONDITIONS. A COUPLE SHOWERS CANNOT BE RULED
OUT SATURDAY AFTERNOON ACROSS NORTHERN MARYLAND INTO THE WASHINGTON
AND BALTIMORE METROPOLITAN AREAS DUE TO LIMITED INSTABILITY.
HOWEVER...MUCH OF THE TIME WILL TURN OUT DRY.

HIGH PRESSURE WILL MOVE OFF THE COAST MONDAY AND A RETURN FLOW WILL
BRING WARMER AND MORE HUMID CONDITIONS. A COLD FRONT WILL PASS
THROUGH THE REGION TUESDAY AND IT WILL STALL OUT NEARBY FOR
WEDNESDAY AND THURSDAY...BRINGING THE CHANCE FOR SHOWERS AND
THUNDERSTORMS.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...

TSTMS HV DVLPD ACROSS NY AND PA...NOW WORKING INTO CENTRAL MD/VA.
ANY TSTMS NEAR THE TERMINALS WL HV THE PTNL TO PRODUCE STRONG
GUSTY WINDS. THE PRIMARY TIME WL BE 19 TO 00Z.

AFTRWARDS VFR CONDS ARE XPCTD OVRNGT AND SAT. WINDS WL TURN TO THE
NW W/ GUSTS UP TO 20-25 KT. SCT RW ARE PSBL SAT AFTN.

VFR CONDITIONS WILL PERSIST FRIDAY NIGHT THROUGH MONDAY AS HIGH
PRESSURE BUILDS OVERHEAD.

&&

.MARINE...

SVR TSTM WATCH IS IN EFFECT FOR ALL OF THE LWX WATERS. SMW'S ARE A
DEFINITE PSBLTY BTWN 3 PM AND 8 PM. STRONG GUSTY WINDS ARE THE
PRIMARY THREAT.

SCA IS IN EFFECT FOR THE RMNDR OF THE AFTN THRU OVRNGT...THEN AGN
AFTR MID MRNG FRI.

A PRESSURE SURGE IS EXPECTED AHEAD OF BUILDING HIGH PRESSURE FRIDAY
NIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE MARYLAND
CHESAPEAKE BAY AND LOWER TIDAL POTOMAC RIVER. THE SMALL CRAFT MAY
NEED TO BE EXTENDED INTO SATURDAY...BUT WINDS WILL DIMINISH LATER
SATURDAY AND SUNDAY AS HIGH PRESSURE BUILDS OVERHEAD.

HIGH PRESSURE WILL MOVE OFF THE COAST MONDAY AND A COLD FRONT MAY
IMPACT THE WATERS TUESDAY INTO WEDNESDAY.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT SATURDAY FOR ANZ530>534-
     537-539>541-543.
     SMALL CRAFT ADVISORY UNTIL 8 PM EDT FRIDAY FOR ANZ538.
     SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR ANZ535-
     536-542.
     SMALL CRAFT ADVISORY FROM 10 AM TO 8 PM EDT FRIDAY FOR ANZ535-
     536-542.

&&

PRODUCTS...WOODY!/BJL/CEM
Hazardous weather outlook, May 22, 2:24 PM EDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
224 PM EDT THU MAY 22 2014

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
231630-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
224 PM EDT THU MAY 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM.

A SMALL CRAFT ADVISORY IS IN EFFECT THIS AFTERNOON AND EVENING FOR
THE MARYLAND CHESAPEAKE BAY AND TIDAL POTOMAC RIVER...CONTINUING
LATE TONIGHT FOR THE MARYLAND CHESAPEAKE BAY AND LOWER TIDAL
POTOMAC.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A SMALL CRAFT ADVISORY HAS BEEN ISSUED FRIDAY INTO FRIDAY EVENING
FOR THE MARYLAND CHESAPEAKE BAY AND TIDAL POTOMAC RIVER. A SMALL
CRAFT ADVISORY IS IN EFFECT FRIDAY NIGHT FOR THE MARYLAND
CHESAPEAKE BAY AND LOWER TIDAL POTOMAC RIVER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS IN EFFECT.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-231630-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
224 PM EDT THU MAY 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT FROM WASHINGTON COUNTY
MARYLAND TO GREENE COUNTY VIRGINIA AND POINTS EAST UNTIL 10 PM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS IN EFFECT.

In the hours before

Local storm report, May 22, 3:42 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
342 PM EDT THU MAY 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0316 PM     HAIL             2 N HAGERSTOWN          39.66N  77.71W
05/22/2014  M1.00 INCH       WASHINGTON         MD   BROADCAST MEDIA

0316 PM     TSTM WND DMG     2 N HAGERSTOWN          39.66N  77.71W
05/22/2014                   WASHINGTON         MD   BROADCAST MEDIA

            TREES DOWN NEAR NORTH HAGERSTOWN HIGH SCHOOL.

&&

EVENT NUMBER LWX1400275
EVENT NUMBER LWX1400276

BJL
Local storm report, May 22, 3:47 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
347 PM EDT THU MAY 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0324 PM     HAIL             3 S CHEWSVILLE          39.60N  77.63W
05/22/2014  M0.88 INCH       WASHINGTON         MD   PUBLIC

            PENNY TO NICKEL SIZE HAIL REPORTED IN MOUNT AETNA.

&&

EVENT NUMBER LWX1400277

DH
Local storm report, May 22, 4:00 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
400 PM EDT THU MAY 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     TSTM WND DMG     1 NNW ABERDEEN PROVING  39.49N  76.14W
05/22/2014                   HARFORD            MD   911 CALL CENTER

            A TREE WAS REPORTED DOWN ON MD 715.

&&

EVENT NUMBER LWX1400278

DH
Local storm report, May 22, 4:03 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
403 PM EDT THU MAY 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HAIL             1 ENE BRIGHTON DAM      39.20N  76.99W
05/22/2014  M1.75 INCH       HOWARD             MD   TRAINED SPOTTER

            GOLF BALL SIZE HAIL.

&&

EVENT NUMBER LWX1400279

KCS
Local storm report, May 22, 4:08 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
408 PM EDT THU MAY 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HAIL             1 W HIGHLAND            39.18N  76.98W
05/22/2014  M1.00 INCH       HOWARD             MD   OTHER FEDERAL

            QUARTER SIZE HAIL REPORTED NEAR HIGHLAND.

&&

EVENT NUMBER LWX1400281

DH
Local storm report, May 22, 4:36 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
436 PM EDT THU MAY 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     HAIL             2 SW ROXBURY MILLS      39.24N  77.08W
05/22/2014  M1.75 INCH       MONTGOMERY         MD   PUBLIC

            GOLF BALL SIZE HAIL REPORTED IN BROOKEVILLE.

&&

EVENT NUMBER LWX1400282

DH

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 3:47 AM EDTSevere Thunderstorm WarningLWXAllegany, Washington43 min
May 22, 4:03 AM EDTSevere Thunderstorm WarningLWXFrederick, Washington42 min
May 22, 5:47 AM EDTSevere Thunderstorm WarningLWXAnne Arundel, Howard, Prince George's43 min
May 22, 2:57 PM EDTSevere Thunderstorm WarningLWXWashington48 min
May 22, 3:24 PM EDTSevere Thunderstorm WarningLWXCarroll, Frederick, Howard, Montgomery51 min
May 22, 3:33 PM EDTSevere Thunderstorm WarningLWXHarford42 min
May 22, 3:48 PM EDTSevere Thunderstorm WarningLWXAnne Arundel, Howard, Montgomery, Prince George's42 min
May 22, 4:12 PM EDTSevere Thunderstorm WarningLWXAnne Arundel, Howard, Prince George's48 min
May 22, 4:30 PM EDTSevere Thunderstorm WarningLWXCharles45 min
May 22, 4:45 PM EDTSevere Thunderstorm WarningLWXSaint Mary's45 min
May 22, 5:21 PM EDTSevere Thunderstorm WarningLWXCalvert, Saint Mary's54 min

Nearby

Tornado Warnings in Maryland, 2014Every tornado warning in 2014Tornadoes in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.